MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no indication that the lens has been explanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a patient had an unexpected postop result one week after implantation of a zxt225 28.5 diopter intraocular lens (iol).The patient is about 20/60 for distance and j1 for reading at one/two weeks post op.The patient is +2.25 myopic with -0.25 cylinder.All the tests concluded that the lens implant to be a 28.5 diopter lens which was verified with the ora, ocular response analyzer.The physician noted that he would like to do the lens exchange as soon as possible to minimize the risk of lens/capsule fibrosis.Further information notes the doctor believes the implanted iol was likely mislabeled.He is planning to proceed with an iol exchange next week.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received reported that the doctor performed the following tests, but could not determine the cause of the unexpected post-operative results: ocular response analyzer (ora), a scan, and iol master (biometry).Also, the doctor decided to leave the lens implanted and did not explant the lens.He instead sent the patient to a specialist to perform photorefractive keratectomy (prk) about a month ago.The patient is doing fine.No additional information was provided.If explanted, give date: not applicable, as the lens remains implanted.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6430471
Report Number9614546-2017-00231
Device Sequence Number551171
Product Code POE
UDI-Device Identifier05050474605961
UDI-Public(01)05050474605961(17)211108
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/08/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U285
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2017
Supplement Date Received by Manufacturer09/13/2017
10/04/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date10/09/2017
10/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;